... lf on this medication due to how it has supressed the seizures. I'll battle the side effects. I just want you to be ware of the potential negative effects that Topamax is known to produce. ... (15 replies)
... Thank you so much for responding. Truly appreciate it.
And yes Go Sox and Pats!!! (15 replies)
... What I mean by "brainfog" is the occasional forgetfullness, like, forgetting how to spell forgetfullness. ha ha! Kidding.
Seriously, there are times when I'll be talking and I will forget a word in mid-sentence. Friends have nicknamed me the "wait for it woman" because I'll be telling a story and just stop, hold up a finger and say, "Wait for it...." while I search for the... (15 replies)
... Thank you for the feedback. I do have some weight to lose as I have gained quite a bit on other meds.
Did you have any anxiety or hyper problems when you started? How much do you take? (15 replies)
... PLEASE any POSITIVE feedback I would appreciate. ... (15 replies)
... I was on topamax for 10 months, starting at 15mg and upping gradually to 100mgs after 2 months. ... (7 replies)
... switching medications from Dilantin to Topamax . ... (7 replies)
I've always had issues because of my medication (Dilantin, Topamax and Keppra) including hairloss. Whenever I'd take a shower, there was a ton of hair in the strainer; however since I began Lamictal it's gotten worse. It's so bad now that I have hair coming out in my comb and floating all over the water from the shower.
Fortunately I have a thick head of hair but I... (3 replies)
... Hey all-
My first time on the site. My 13 year old daughter has partial complex epilepsy for the last 6 years but its has taken it's toll the past 8 weeks - she's up to about 150 seizures. Meds are not working and the doctors keep adding more. She's currently on 3000 mg/keppra and 400 mg/topamax daily and they want to add trileptal in the mix. She's a walking zombie and... (5 replies)
... The most positive thing I can say about this drug is that I didn't have a seizure while I was on it.
Other people have covered my issues w/ the max. (15 replies)
You hit the nail on the head with your post. I am on half the dose you're on and was experiencing the exact same problem. I wasn't hungry, therefore I was not eating - AT ALL. Eventually, I had to literally force myself to eat, even though I was not hungry in the least. I had ZERO appetite, and the longer I went without food, the less I wanted to eat.
The... (15 replies)
... You don't sound negative at all about this med. I have that symptom with any of the meds I try. And it did get better with the keppra - I really can;t wait to try the tpmx. Thanks for your response. (15 replies)
... I'll add on to the brain-fog..
I had that when starting up on Topa. I was typing online twice, once on the phone (that was not fun). I was composing an email and I totally lost my train of thought. It was like my mind was wiped clear. I had to walk away from the computer for 5 minutes then come back and I could continue. Same thing happened on the phone call. I forgot... (15 replies)
... Thank you for all the positive post.
Dogmom, when you say brain fog do you meant he forgetfullness etc?
I have brainfog with the keppra but i also suffer from another brainfog that i feel like I am in a fog. Like I am in a dream of some sort. Do you mind explaining your fog?
I am really excited to change to this med now that I have heard all the wonderful posts. (15 replies)
... I've been on Topa. since March '06 as an add-on med. It works very well for me. Once you've reached your therapeutic level, it's pretty smooth sailing. It's most important that you drink lots and lots of water, though--it helps with the "tinglies" and the brain fog you may feel. Plus, as TOpa. is processed through your kidneys, you're supposed to drink a lot to keep the kidney... (15 replies)
... I just started this about 3 weeks ago , and will be on the last weekly increase (25mg a week increase each week for 4 weeks- then start decreasing Tegretol by one pill, then see neuro) this coming Friday. I'm very tired the first 3-4 days (the first week, my vision was a mess, but it cleared up and didn't get weird with any additional pills). I have had fluctuations in... (15 replies)
... Please let me know how you do with this drug. Best of luck to you. (15 replies)
... thank you so much - I feel really good about trying this med.
I do suffer from anxiety and panic so that is why I was wondering if you had any of those side effects. (15 replies)
... Nope, I am not on any anxiety or hyper meds at all. Now that all the side effects have FINALLY settled down, I am SO pleased with this drug. I just got off the scale and lost and additional few pounds. I know that other AED's do cause weight gain which is why this drug was such a blessing for me. And the added plus of no fatigue was such a bonus. I guess it's different... (15 replies)
... Well, I just started it two months ago and I am down 20 lbs. (which I've been struggling to lose for so long) and I find that it does not make me tired at all. I did have pretty bad stomach problems but it is finally resolving. I plan on staying on this medicine as I have not had any cognitive problems as others have had. I also have a few more pounds to lose, lol.
... (15 replies)